Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 20, NWS Mobile, AL

April 6, 2025Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 6, 2025, 9:31 PM CDT for Mobile County, Alabama. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2025, 9:31 PM CDT (02:31 UTC)
Expired
Apr 7, 2025, 9:35 PM CDT
In force
24 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1). The gauge peaked at 7.72 ft at Apr 7, 2025, 2:00 AM CDT.

actionminormoderatemajor246804/0704/0804/09
Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

866 
WGUS44 KMOB 070231
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
931 PM CDT Sun Apr 6 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC097-080245-
/O.NEW.KMOB.FL.W.0020.250407T0231Z-250410T1200Z/
/SARA1.1.ER.250407T0018Z.250407T0600Z.250410T0600Z.NO/
931 PM CDT Sun Apr 6 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO THURSDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Bayou Sara at Saraland.

* WHEN...From this evening to Thursday morning.

* IMPACTS...At 5.0 feet, Street flooding east of the railroad 
  becomes widespread.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Sunday the stage was 4.6 feet.
  - Forecast...The river is expected to rise to a crest of 4.6
    feet just after midnight tonight. It will then fall below
    flood stage early Thursday morning.
  - Flood stage is 4.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
4 follow-up statements
296 
WGUS44 KMOB 070251
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
951 PM CDT Sun Apr 6 2025

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC097-080300-
/O.CON.KMOB.FL.W.0020.000000T0000Z-250410T1200Z/
/SARA1.2.ER.250407T0018Z.250407T0600Z.250410T0600Z.NO/
951 PM CDT Sun Apr 6 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Bayou Sara at Saraland.

* WHEN...Until Thursday morning.

* IMPACTS...At 5.0 feet, Street flooding east of the railroad 
  becomes widespread.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Sunday the stage was 5.0 feet.
  - Forecast...The river is expected to rise to a crest of 5.2
    feet just after midnight tonight. It will then fall below
    flood stage early Thursday morning.
  - Flood stage is 4.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
963 
WGUS84 KMOB 070609
FLSMOB

Flood Statement
National Weather Service Mobile AL
109 AM CDT Mon Apr 7 2025

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC097-080615-
/O.CON.KMOB.FL.W.0020.000000T0000Z-250410T1200Z/
/SARA1.2.ER.250407T0018Z.250407T0600Z.250410T0600Z.NO/
109 AM CDT Mon Apr 7 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

* WHAT...Moderate flooding is occurring.

* WHERE...Bayou Sara at Saraland.

* WHEN...Until Thursday morning.

* IMPACTS...At 6.0 feet, Flooding of residences in the area will 
  occur.

* ADDITIONAL DETAILS...
  - At 12:30 AM CDT Monday the stage was 5.6 feet.
  - Forecast...The river is expected to rise to a crest of 5.6
    feet early this morning. It will then fall below flood stage
    early Thursday morning.
  - Flood stage is 4.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
662 
WGUS84 KMOB 071435
FLSMOB

Flood Statement
National Weather Service Mobile AL
935 AM CDT Mon Apr 7 2025

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC097-081445-
/O.EXT.KMOB.FL.W.0020.000000T0000Z-250410T0600Z/
/SARA1.2.ER.250407T0018Z.250407T0715Z.250410T0000Z.NO/
935 AM CDT Mon Apr 7 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Bayou Sara at Saraland.

* WHEN...Until early Thursday morning.

* IMPACTS...At 5.0 feet, Street flooding east of the railroad 
  becomes widespread.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Monday the stage was 4.9 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday evening and continue falling to 3.6 feet Saturday
    morning.
  - Flood stage is 4.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
911 
WGUS84 KMOB 080235
FLSMOB

Flood Statement
National Weather Service Mobile AL
935 PM CDT Mon Apr 7 2025

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Bayou Sara At Saraland affecting Mobile County.

ALC097-080345-
/O.CAN.KMOB.FL.W.0020.000000T0000Z-250408T0235Z/
/SARA1.2.ER.250407T0018Z.250407T0715Z.250407T1707Z.NO/
935 PM CDT Mon Apr 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Bayou Sara At Saraland.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Monday the stage was 2.8 feet.
  - Forecast...The river is expected to rise to a crest of 3.6
    feet early tomorrow afternoon, which is below flood stage.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 6, 4:29 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 6, 4:29 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
429 PM CDT Sun Apr 6 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 429 PM CDT Sun Apr 6 2025

Now through Monday...A broken line of showers and thunderstorms
continues to make slow progression eastward. Conditions remain
favorable along and ahead of this line for isolated severe storms
with damaging winds and a tornado or two possible. In addition to
the slow movement will lead to heavy rain and the potential of
flooding in low lying and flood prone areas. Another shortwave
moving through the southwest flow behind the front tonight will
bring an additional round a light to moderate rain to portions of
the area. However the severe risk will be well east of the area
by then. Rains will gradually move east of the area by Monday
afternoon with clearing skies late in the day into Monday evening
as a drier airmass moves into the area. A coastal flood advisory
remains until 10pm tonight along with a high surf advisory through
1pm Monday. A high risk of rip currents also continues through
Monday afternoon.

Tuesday through Saturday...Upper level northwest flow along with
building high pressure at the surface will maintain a dry period
through midweek with below normal temps. Another trough moving
across the Great lakes will send a cold front southward into the
area on Thursday with a slight chance of rain. However, the lack
of significant forcing and moisture return will keep most areas
dry. After a warm up into the upper 70s to near 80 ahead of the
front on Thursday, another shot of cooler and drier air moves in
for the end of the week. /13

&&

.AVIATION...
(18Z TAFS)
Issued at 119 PM CDT Sun Apr 6 2025
MVFR to IFR conditions will prevail through much of the period as
showers and thunderstorms move across the area. /13

&&

.MARINE...
Issued at 429 PM CDT Sun Apr 6 2025

A moderate to strong onshore flow continues through
this evening. A cold front will move across the marine area
tonight with a moderate to occasionally strong offshore flow
developing in its wake for early next week, with a lighter
offshore flow then expected by mid to late week. Seas will be
elevated through at least this evening, then gradually subside
through midweek as winds diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  65  45  71  45  73  51  78 /  90  60   0   0   0   0   0   0
Pensacola   60  65  49  69  49  70  53  74 /  80  90   0   0   0   0   0   0
Destin      63  72  51  71  51  72  56  74 /  70  90   0   0   0   0   0   0
Evergreen   54  63  42  70  40  75  45  79 /  90  80   0   0   0   0   0   0
Waynesboro  51  62  40  70  41  74  47  79 /  50  30   0   0   0   0   0   0
Camden      53  59  41  66  39  70  46  77 /  90  60   0   0   0   0   0   0
Crestview   57  68  43  71  41  75  45  78 /  80  90   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory until 10 PM CDT this evening for ALZ263-
     264.

     High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Advisory until 1 PM CDT Monday for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 1 PM CDT Monday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 6, 5:58 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
558 PM CDT Sun Apr 6 2025

ALZ262>266-FLZ201-203-070000-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-
558 PM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE...SOUTHERN
BALDWIN...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 700 PM CDT...

At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Bratt to near Daphne to 8
miles south of Coden. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summerdale, Magnolia Springs, Point Clear, Loxley, Spanish Fort,
Fairhope, Daphne, Robertsdale, Foley, Alabama Port, Silverhill, Bon
Secour, Bay Minette, and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3033 8826 3068 8807 3095 8768 3090 8711
      3057 8752 3031 8768
TIME...MOT...LOC 2258Z 257DEG 23KT 3085 8747 3059 8794 3026 8826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Local storm report, Apr 6, 7:03 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
703 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      1 ESE Mobile Infirmary  30.69N 88.06W
04/06/2025                   Mobile             AL   Public

            Numerous reports of flooded roads and water
            rescues in midtown and downtown Mobile. 6 to
            8 inches of rain fell over the course of a
            few hours.

&&

JC
Local storm report, Apr 6, 7:06 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
706 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Flash Flood      1 NNE Dawes             30.62N 88.25W
04/06/2025                   Mobile             AL   Public

            Water over the road on Dawes Road near Dawes
            Lake road.

&&

JC
Local storm report, Apr 6, 8:00 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
800 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Flash Flood      2 W Spanish Fort        30.67N 87.91W
04/06/2025                   Baldwin            AL   Public

            Water rescue near Rouses. AL 225 at US 31.

&&

JC
Local storm report, Apr 6, 8:35 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
835 PM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     Flash Flood      2 SW Spanish Fort       30.65N 87.91W
04/06/2025                   Baldwin            AL   Trained Spotter

            Multiple water rescues in the Lake Forest
            neighborhood.

&&

JC
Special weather statement, Apr 6, 9:15 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
915 PM CDT Sun Apr 6 2025

ALZ056-059-060-070300-
Conecuh AL-Covington AL-Escambia AL-
915 PM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH AND SOUTHWESTERN COVINGTON COUNTIES THROUGH 1000 PM CDT...

At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of East Brewton, or 7 miles east of Brewton, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of eastern Escambia,
southeastern Conecuh and southwestern Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3100 8696 3107 8701 3114 8705 3142 8663
      3113 8638
TIME...MOT...LOC 0215Z 242DEG 39KT 3109 8695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:05 PM CDTFlash Flood WarningMOBMobile3 hr
Apr 6, 7:47 PM CDTFlash Flood WarningMOBBaldwin, Escambia4 hr
Apr 6, 8:42 PM CDTFlash Flood WarningMOBBaldwin3 hr
Apr 6, 8:49 PM CDTSevere Thunderstorm WarningMOBEscambia26 min
Apr 6, 9:15 PM CDTSpecial Weather StatementMOBCovington45 min
Apr 6, 9:28 PM CDTRiver Flood WarningMOBBaldwin69 hr
Apr 6, 9:29 PM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox6 days
Apr 6, 9:32 PM CDTRiver Flood WarningMOBBaldwin3 days
Apr 6, 10:16 PM CDTAreal Flood WarningMOBMobile119 min
Apr 6, 10:26 PM CDTAreal Flood WarningMOBMobile2 hr
Apr 6, 11:43 PM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 6, 11:58 PM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 7, 12:06 AM CDTAreal Flood WarningMOBBaldwin, Escambia114 min
Apr 7, 12:27 AM CDTAreal Flood WarningMOBBaldwin2 hr
Apr 7, 1:13 AM CDTRiver Flood WarningMOBBaldwin28 hr
Apr 7, 1:15 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox8 days
Apr 7, 1:16 AM CDTRiver Flood WarningMOBEscambia5 days

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.